Research Article: Single center experience on efficacy and safety of Aprepitant for preventing chemotherapy-induced nausea and vomiting (CINV) in pediatric Hodgkin Lymphoma

Date Published: April 12, 2019

Publisher: Public Library of Science

Author(s): Giovanna Giagnuolo, Salvatore Buffardi, Francesca Rossi, Fara Petruzziello, Chiara Tortora, Isabella Buffardi, Nicoletta Marra, Giuliana Beneduce, Giuseppe Menna, Rosanna Parasole, Robert S. Benjamin.

http://doi.org/10.1371/journal.pone.0215295

Abstract

Chemotherapy-induced nausea and vomiting (CINV) is a distressing treatment side-effect that could negatively affect children’s quality of life (QoL). Different scoring systems for CINV were applied and different antiemetic drugs were used; however, few studies have been performed in children undergoing chemotherapy with Aprepitant. Herein, we report a pediatric experience on efficacy and safety of Aprepitant as part of triple antiemetic prophylaxis, in a cohort of thirty-two children and adolescents with Hodgkin Lymphoma (HL), treated with moderate/highly emetogenic chemotherapy (MEC/HEC) regimens in a single Hemato-Oncology Institution. The triple therapy was compared to standard antiemetic therapy in a cohort of twenty-three HL patients (control group). Aprepitant therapy was associated to a significant decrease of chemotherapy-induced vomiting (p = 0.0001), while no impact on the reduction of nausea was observed; these observations were also confirmed by multivariate analysis (p = 0.0040). Aprepitant was well tolerated and the most commonly reported adverse events were neutropenia and hypertransaminasemia. No significant differences on the toxicity were observed between the two compared groups. Our experience on Aprepitant efficacy and safety, associated with feasibility of orally administration, suggests a possible widespread use of the drug to prevent pediatric CINV.

Partial Text

Chemotherapy-induced nausea and vomiting (CINV) is a common and distressing side-effect of cancer therapy; its prevention is needful in order to avoid the negative impact of these symptoms on patients’ quality of life (QoL) [1].

Nausea and vomiting (CINV) are common side effects of cancer therapy that can cause significant negative impacts on patients’ QoL and on their ability to comply with therapy [1]. Despite advances in the prevention of chemotherapy-induced CINV, these side effects remain among the most distressing for patients.

 

Source:

http://doi.org/10.1371/journal.pone.0215295

 

Leave a Reply

Your email address will not be published.